Alert archive / Texas / River Flood Warnings in 2017
River Flood Warning 54, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at May 29, 2017, 9:09 AM CDT for 4 counties in Texas. It was in force for 72 hr.
The area
The counties it named.
The facts
- Issued
- May 29, 2017, 9:09 AM CDT (14:09 UTC)
- Expired
- Jun 1, 2017, 9:00 AM CDT
- In force
- 72 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Nacogdoches County, TX, Rusk County, TX, San Augustine County, TX, Shelby County, TX
The radar
The Shreveport radar (KSHV), 97 km from the middle of the area, began a volume at 14:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Attoyac Bayou near Chireno (ATBT2). The gauge peaked at 14.58 ft at May 29, 2017, 11:00 AM CDT.
- Action stage
- 13.5 ft
- Minor stage
- 14 ft
- Moderate stage
- 22 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08038000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at May 29, 6:21 AM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, May 29, 6:21 AM CDT, 2 hours 48 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 621 AM CDT Mon May 29 2017 .AVIATION... Scattered -SHRA/-TSRA have diminished and VFR-LIFR CIGS remains in its wake. Fog may develop shortly after daybreak as hinted at by latest metar ob reports of 6SM and 7SM at ktxk and ktyr respectively. Light northerly /and at time variable/ winds will persist today before veering to the south overnight. Any lingering fog will scour out by mid-late morning whilst cloud decks will be slow to improve to VFR-MVFR criteria during the aforementioned time-frame. The lull in precipitation will be short-lived if a few breaks in the cloud cover can give way to daytime destabilization and thus promote the development of -SHRA/-TSRA once again by this afternoon. Coverage is anticipated to be less than recent days, but is expected to impact kshv, ktyr, kggg and klfk where the remaining terminals may be more of a close call /VCSH or VCTS/. Have therefore tried to insert best timing of precip either with a prevailing mention or a TEMPO group. Overnight, CIGS and VIS will once again deteriorate to MVFR-IFR and VFR-MVFR respectively. && .PREV DISCUSSION... /issued 304 AM CDT Mon May 29 2017/ DISCUSSION... Only some sct shwrs left behind from Sunday's convection. Stalled boundary difficult to discern, but looks to be roughly located along a line from Palestine TX to Arkadelphia AR. Split jet pattern aloft will continue to interact with this boundary over the next several days, which will produce multiple rounds of convection, especially when enhanced by daytime heating. While widespread severe storms are not expected, cannot rule out a few severe storms today and/or during the entire fcst pd. Upper flow to become even more unsettled by late in the work week, as an upper low moves into the TX Panhandle. Coverage of convection may be more widespread Thursday through the weekend as the low slowly moves ewd into our region. In addition, although very uncertain, severe storms may be possible due to the increased upper level dynamics associated with the upper low. Temp fcst this pd may prove to be tricky. With cloud cover and at least sct convection present for much of the week, temps overall should be limited to the lower to mid 80s. However, peeks of sun will be possible, and these could send our temps rocketing towards 90 degrees in some locations. /12/ && .PRELIMINARY POINT TEMPS/POPS... SHV 81 67 83 67 / 50 30 40 20 MLU 83 67 81 66 / 60 40 50 20 DEQ 85 62 87 63 / 10 10 20 20 TXK 83 64 85 66 / 20 10 20 20 ELD 83 66 84 65 / 50 20 40 20 TYR 82 66 84 66 / 40 20 30 20 GGG 81 66 84 66 / 50 20 30 20 LFK 80 68 83 68 / 60 40 40 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 29/12
Hazardous weather outlook, May 29, 4:14 AM CDT, 4 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 414 AM CDT Mon May 29 2017 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-300015- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 414 AM CDT Mon May 29 2017 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Another round of showers and thunderstorms is expected today, with the greatest coverage expected along and south of I 20. While widespread severe thunderstorms are not expected, a couple of isolated severe storms with damaging winds and large hail cannot be ruled out entirely. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... An unsettled weather pattern will continue through this week, and scattered showers and thunderstorms will be possible each day as a result. However, no widespread hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators and storm spotters should not be needed through tonight. 12
In the hours before
Local storm report, May 29, 6:52 AM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
652 AM CDT MON MAY 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 AM TSTM WND DMG GOLDONNA 32.02N 92.91W
05/28/2017 NATCHITOCHES LA PUBLIC
SIGNIFICANT DAMAGE TO TOWN OF GOLDANNA,
GOLDONNA BAPTIST CHURCH LOST ROOF, MANY
TREES DOWN/BROKEN OFF. MANY ROADS
IMPASSABLE.
&&
25The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:02 PM CDT | Flash Flood Warning | SHV | Nacogdoches, Panola, Sabine, San Augustine, Shelby | 3 hr |
| May 28, 7:09 PM CDT | Severe Thunderstorm Warning | SHV | Sabine, San Augustine | 51 min |
| May 28, 10:06 PM CDT | Special Weather Statement | SHV | Smith | 24 min |
| May 29, 9:05 AM CDT | River Flood Warning | SHV | Anderson, Cherokee, Houston | 67 hr |
| May 29, 9:05 AM CDT | River Flood Warning | SHV | Anderson, Cherokee, Houston, Trinity | 5 days |
| May 28, 7:24 PM CDT | Tornado Warning | SHV | Natchitoches, Sabine | 51 min |
| May 28, 7:30 PM CDT | Tornado Warning | SHV | Grant, Natchitoches, Winn | 60 min |
| May 28, 7:43 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Grant, Jackson, Natchitoches, Winn | 62 min |
| May 28, 8:00 PM CDT | Flash Flood Warning | SHV | Bienville, Bossier, Claiborne, De Soto, Jackson, Lincoln and 6 more | 3 hr |
| May 28, 8:05 PM CDT | Tornado Warning | SHV | Winn | 40 min |
| May 28, 8:18 PM CDT | Tornado Warning | SHV | Grant, Natchitoches | 44 min |
| May 28, 8:30 PM CDT | Tornado Warning | SHV | Caldwell, Grant, LaSalle, Winn | 45 min |
| May 28, 8:39 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Grant, Jackson, LaSalle, Natchitoches, Ouachita and 1 more | 66 min |
Nearby
River Flood Warnings in Texas, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.